Medline: 2940861

American Journal of the Medical Sciences 292(1): 53-55, 1986.

Acquired dysfibrinogenemia secondary to mithramycin toxicity.

Ashby MA, Lazarchick J

Abstract:

A 58-year-old black woman with IgD multiple myeloma developed a hemorrhagic diathesis within 48 hours after receiving mithramycin (20 micrograms/kg/day) for therapy of hypercalcemia. Her coagulation studies were characterized by prolonged prothrombin, partial thromboplastin, thrombin, and reptilase clotting times. Her plasma and partially purified fibrinogen were inhibitory to the clotting of normal plasma and fibrinogen. The patient's isolated fibrinogen showed a normal rate of fibrinopeptide release, but her fibrin monomer aggregation was markedly abnormal. These studies document the development of a dysfibrinogenemia secondary to mithramycin toxicity.


This is a service of:

Uni Logo

Rheinische Friedrich- Wilhelms- Universität Bonn
Medical Center


Dr. G. Quade

Impressum